Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 48, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 20, 2019, 5:55 AM EDT for Clermont County, Hamilton County, Ohio. It took effect at Apr 20, 2019, 7:14 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2019, 5:55 AM EDT (09:55 UTC)
- In effect from
- Apr 20, 2019, 7:14 AM EDT
- Expired
- Apr 20, 2019, 2:20 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Miami River at Milford (MLGO1).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03245500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:40 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 20, 4:40 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 440 AM EDT Sat Apr 20 2019 .SYNOPSIS... Lingering moderate rain will persist over the region today, along with gusty winds. Both winds and rainfall will diminish by this evening, as the strong low pressure bringing the unseasonably cool weather slowly pulls east. Temperatures rebound and the region dries out beginning Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Area of deformation wrapping around behind the surface low currently lifting through West Virginia. Areas of moderate rain extending from the upper Miami Valley through southeast Indiana through this morning, with precipitation slowly diminishing. Minor flooding possible in especially southeast Indiana with the deformation area tightening as the moisture wrapped around the low coinciding with PW values close to 1". Did not go with a flood watch, however, as the low progresses to the ENE, along with it goes the ample moisture source. Per HREF heavy rain parameters, Mean layer PW diminishes and narrows through the morning hours, with the best area of moderate rainfall transitioning along the outside periphery of the forecast area. Highest wind gusts are also transitioning further to the northeast, with a gust at KDAY to 40kts. Expect wind gusts in the mid-upper 30s through the early morning to continue to weaken and transition further to the NW. Have also kept a mention of occasional snow showers mixed in with the rain showers especially in Indiana and NW Ohio, where dynamic cooling coming into play. Any snow mixing in will diminish by mid morning. With the deformation band thinning a bit as it drifts westward, expect categorical precipitation chances far west with only scattered showers east. With the slow loss of forcing through the day, the heavier rainfall diminishes once the upper low finally begins to pull east of the region. With the close proximity of the upper low, temperatures today won't budge much, with upper 30s west and lower 40s east. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... With low clouds still blanketing the region tonight, am not expecting the full extent of the NW flow and cold air, so overnight lows in the far west should remain in the upper 30s. The closed upper low will slowly pull east of the region on Sunday, finally allowing for drier air to return as high pressure advances into the area. Low level moisture will be fairly slow to clear, with clouds eroding by afternoon only in Indiana, far western Ohio and KY near the tri state. Expect ample clouds through the rest of the region until late afternoon. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Period begins with the closed H5 low located over eastern Virginia and H5 ridge situated over the Mississippi Valley. The upper level ridge will build east Sunday night and will cross the region Monday. This will bring dry conditions and warmer temperatures on Monday as low level flow becomes southerly. Highs will range in the mid to upper 70s. Focus then shifts to a low pressure system and cold front that will work into the region Tuesday into Tuesday night. There are a wide variety of solutions being offered by the GFE/ECMWF/Canadian Hemispheric. The GFS and ECMWF are similar as they pull the initial low northeast of the region Tuesday which pulls the front into the area. They then bring a weak secondary low along the front on Wednesday. They then offer different timing on a closed H5 low that swings through the lower MS valley Thursday night, as the GFS is a little quicker. The Canadian models keeps the initial low and front west of the region until Wednesday night when it is pushed east by the advancing upper low. Went with the GFS/ECMWF solution Tuesday into Wednesday, then went with blend for Thursday. The different timing and strength of the srn low affects the forecast for Friday, as the ECMWF lingers pcpn for Friday morning, while the GFS allows high pressure to build in sooner. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... IFR ceilings will be the rule with occasional MVFR visibilities as moderate to periodically heavy rain pivots as a deformation band forms on the NW side of the intense low. Only locations where intense rainfall not likely to result in lower MVFR visibility restrictions are KCMH and KLCK. After 12z, the wind gusts in the 25-32kt range will slowly diminish as the deep surface low starts to slacken slightly and the upper low as well, with the entire system starting to pull further NE of the region. Until about 15z, even a possibility of snow showers to mix in at KCVG/KLUK and points west in the deformation zone. By 15-18z, the moderate to periodically heavy rain will lift to the NW of the region and become N-S oriented as the low becomes weaker as it pushes across PA/WV by the end of the TAF period. MVFR to occasionally IFR ceilings will transition to MVFR by 00z most locations. OUTLOOK...MVFR ceilings and visibilities likely through Saturday night, then VFR expected by Sunday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Sites AVIATION...JDR
Hazardous weather outlook, Apr 20, 3:42 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 342 AM EDT Sat Apr 20 2019 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051-053-060>062- 070>072-077>079-210745- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Darke-Miami-Clark-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- 342 AM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers with pockets of heavier rainfall will affect the region through this morning. The rain will be heavy at times, leading to the possibility of rises on area creeks and streams. Some localized flooding may occur, watch for possible minor flooding on low lying roadways. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ098>100-OHZ026-034-035-043>046-052-054>056-063>065-073-074- 080>082-088-210745- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union OH- Delaware-Champaign-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- 342 AM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:49 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 6 hr |
| Apr 20, 4:55 AM EDT | River Flood Warning | ILN | Hamilton | 5 hr |
| Apr 20, 10:58 AM EDT | River Flood Warning | ILN | Hamilton | 10 hr |
| Apr 20, 11:16 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 4 hr |
| Apr 20, 11:24 AM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 9 hr |
| Apr 20, 4:54 AM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ripley | 6 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.